MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE PS RP INSRT SZ3 5MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT

DEPUY IRELAND - 9616671 ATTUNE PS RP INSRT SZ3 5MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT
Model Number 1516-50-305
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2022, the patient underwent the tka surgery for oa.During the surgery, an operation staff found a hair inside the package of the attune insert.The hair was not found immediately after the package was opened.Since the implant was prepared and left for a while, the staff did not know whether the hair was contaminated originally or during the surgery.In the surgery, another product of the same size was used.The surgery was completed successfully with no surgical delay.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this report was returned.After photographic review of the hair's detection, allegation is confirmed.Observations on the evidence showed a hair on the inner packaging of the device.Visual examination of the returned package showed that sterile pouch remained sealed and implant stills inside it.Since package was opened and left for a while at the operating room it cannot be determined how did the hair got onto the tyvek lid.The hair was retrieved from the detection area and it was returned in a sterile bag apart from the rest of package.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: product code 151650305, work order (b)(4) was manufactured on 11 december 2019.A total of (b)(4) parts were manufactured per specification and all raw materials met specification.Scrap: there was no scrap associated with lot 9364879.Reprocessing: there was no material reprocessing reports (mrr) associated with lot 9364879.Non-conformance: there were no non-conformances associated with lot 9364879 device history review: a manufacturing record evaluation was performed for the finished device (151650305/9364879) product and lot numbers, and no non-conformances were identified.

Brand Name
ATTUNE PS RP INSRT SZ3 5MM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key13860386
Report Number1818910-2022-05170
Device Sequence Number4692935
Product Code NJL
UDI-Device Identifier10603295052142
UDI-Public10603295052142
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1516-50-305
Device Catalogue Number151650305
Device Lot Number9364879
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2022
Supplement Date Received by Manufacturer04/18/2022
06/03/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date04/19/2022
06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown